Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Side Effects of going off medication????????

(1/1)

stevie:
Hey there everyone,

I just stopped my Hiv meds a little over 3 weeks ago due to elevated liver enzymes per my doctors advise.  I was taking Viramune and Combivir.  At present I am having a problem with dry itchy skin.  I get little bumps, they itch and are most bothersome at night before going to bed.  Can this be a side effect of going off my medication and my Hiv replicating again in my blood?  Does anyone have any experience with something like this?

Stevie

Ann:
Hi Stevie, welcome to the forums.

I don't know if your skin problems have anything to do with going off your meds, but I do know that dry, itchy skin often goes hand in hand with liver problems.

Please speak to your doctor about this. In the meantime, try some moisturiser - one without perfumes etc. It may be something as simple as your skin's reaction to heating your house in cold weather.

Ann

suzieque:
   Hi,
     I have had this too, with going off meds, and with going on them. I decided that it was probably my body detoxing. It always passed. I would talk to your doctor about it though. Best wishes

pozatlguy:
For the last two years I have on purpose reduced my meds amount.... I basicly take a third of what I should be taking.  I did this because I thought I was being overmedicated.... see my posting under Treatment question where I do in a little more detail.  Anyway as soon as I started this two years ago I noticed my scalp getting red bumps, also some acne and it would itch.  This has been going on ever since with varing amounts of intensity.  I've tried all the different medicated shampoos etc but nothing makes it go away.  Anyway because of the timing of when it started I often thought it was related to lower drug dosage.  Thou I have never stopped completely taking my meds.  But my scalp is the only place that this is occuring. 

megasept:
Stevie: I don't believe I experienced any side effects from quitting my meds, though I do experience some effects either of years of HIV or years (6) OFF meds. Nothing happened fast, not even a rise in my VL, which is finally creeping up now (meds will be in my future). I hope this "non-report" is helpful, if only to show no two patients are alike. Good Health,  8) megasept

Navigation

[0] Message Index

Go to full version